MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII DISHED INS SZ1-2 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII DISHED INS SZ1-2 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71420754
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Discomfort (2330)
Date of Event 10/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a reported patient complication that includes reference to the use of a smith+nephew product without evidence of a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a tka surgery that had been performed on (b)(6) 2023, the patient experienced mrsa infection and discomfort.This adverse event was addressed by a revision surgery on (b)(6) 2024 in which the gii dished ins sz1-2 9mm was exchanged to a gii dished ins sz1-2 13mm; and the legion narrow cr oxin sz 3n lt, the gen ii 7.5mm resur pat 29mm and the gns ii cmt tib size 2 {} left were retained.The surgeon presumes the situation is not related to a device failure.The current health status of the patient is unknown.

Brand Name
GII DISHED INS SZ1-2 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20588589
Report Number1020279-2024-02261
Device Sequence Number15092767
Product Code JWH
UDI-Device Identifier03596010209269
UDI-Public3596010209269
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71420754
Device Lot Number21DM03328
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Initial Report FDA Received Date11/01/2024
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GEN II 7.5MM RESUR PAT 29MM: 71932635, 23AM08313.; GNS II CMT TIB SIZE 2 {} LEFT: 71420162, 23DB01493.; LEGION NARROW CR OXIN SZ 3N LT: 71421243, 23DM0615.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown